Dilantin memory loss

Common Questions and Answers about Dilantin memory loss

dilantin

but the things iv noticed since that time are memory loss, very little short term memory, confusion,constipation, personality changes(boy thats a storey in its self if you have the time some day) and iv had a lot of pain, now im not sure if this is do to the strokes or age, but it seems iv developed a great deal of leg issues, my dr. thinks I may have fibromalgina (sp) and I think its my brain. have you had any of this? would be interested in speaking to you further. where do you live?
I wrote a post just recently about my memory not being what it used to be.
Soon after, I began to notice I had trouble sleeping and some serious short term memory loss. I would forget my user name to log into my computer, I would leave my car lights on, I would even forget to shut doors and flush the toilet. I went for a follow up exam and somehow, my levels still were lower than 10.0. The doctor wanted to up the dosage to 800mg, but I said I wouldn't because of the apparent side effects.
To many side effects. Ostoperosis, blindness, memory loss, calcium deficiancy, and so much more! Is it possible to safely self detox, or do you have to go to rehab? I will go to detox if I have to, or even take a different drug, I just want off this killing drug DILANTIN. Just asking for advice. Thank you for your time.
htm I've been taking Dilantin for almost 30 years...its side effects are disastrous. I'm 46, with Dilantin induced osteoporosis and shrinkage of the cerebellum has just been confirmed, causing balance issues. Additionally, I'm suffering from long term mem. loss....entire chunks of years of my life are now "missing". Don't take dilantin for long!!!!!!!!!!!
Following a heart attack back in October 2007, I am not at much of a loss of memory. however at times I could feel how sharper my memory was before the onset of the ailment. I would forget for a moment even names of closely known people.The event is however brief and i would soon gain my memory back.I would attribute possible reasons for this to the score o medicines taken.
It is used for treatment of Alzheimer’s, but is helpful for short term memory loss. There are website discussing about this medicine, you can visit one of them and discuss with your neurologist about it. Hope this helps you. Bye.
I have been taking Tegretol XR (carbemazipene) for several years now to treat partial frontal-lobe seizures. I have noticed an increase in memory loss. It has been remarked on at work where things have been brought up by my supervisors and co-workers that I have absolutely no memory of. Does Tegretol have an effect on memory? If so, is it reversible?
Your observation is kinda bold,....I've been having problems like this myself and I have to tell you, "it's embarassing"...I can recall conversations from years ago or a year back but I cant tell anyone wehat I did yesterday or who I spoke to, where I went or what I did. I have to make notes to myself but then when I read them, I dont recall writing them and so I dont really react to them much.
I was put on plavix and lamictal but the seizures keep coming, however, each one is less than the other. With each seizure, I suffer short term memory loss. My memory eventually comes back but a little still remains lost. Also it seems that every time I've had one of these so-called seizures it comes early in the morning and after a night of stressful sleep and I feel a headache pain in my left temple. My MRI of all the blood vessels in my head show no signs of an anurism(spelling?
I HAVE SUFFERED FROM SEVERE DEPRESSION SINCE THE AGE OF EIGHT, OBSESSIVE COMPULSIVE DISORDER AT AGE 11, PANIC ATTACKS, HYPOTHYROIDISM, CELIAC DISEASE, MEMORY LOSS AND THE LIST GOES ON, AS WELL AS CHRONIC INSOMNIA. MY PSYCHIATRIST HAS TRIED EVERY MED YOU CAN POSSIBLY THINK OF FOR THIS INSOMNIA, NOTHING WORKS. MY DEPRESSION IS NOW GONE, BUT RIGHT NOW I AM IN A MESS BECAUSE I HAVE SLOWLY BEEN TAPERING MYSELF OF THE CLONZEPAN AT THE RATE OF 1/2 TAB PER MONTH.
At 45 I have osteoporosis, possible shrinkage of the cerebellum, some balance issues (which is controlled by Cerebellum) and experiencing memory loss - we're still trying to figure out if this is stress or side effects of Dilantin. Please speak to your neuro about the long term effects of Dilantin - these are all well known and documented. Hang in there and hope things work out for you. Keep me posted.
Is anyone else having problems with memory loss? I am 36 year old male; I have been taking 360mg of Diltiazem a calcium-channel blocker for treatment of atrial fibrillation for the past 3 years. I have had memory problems since I’ve been taking this medication but it has been getting much worse in the last couple of months. It is so bad that I can’t maintain a conversation with anyone because I can’t remember what we are talking about.
I was on Dilantin for about 30 years and I went to a new doctor because I moved. The first thing he said to me was "we have to get you off of Dilantin" he had taking xrays of my brain and he saw that half of my brain was shrinking. He slowly took me off of Dilantin and put me onto Keppra. Ever since I have been on Keppra things have be better. I still have small seizures but not many and they are under control...........Please get off of Dilantin and onto Keppra.
I have been on meds for bi-polar and have developed tremors and memory loss (phone #, SS# etc plus other). I have gotten off the meds, been a few days, and am scared that this will be a permanent change. Friends who hadn't seen me in months, came over recently and were shocked and concerned about me, telling me that I seemed like a zombie. My husband's friends are pulling him aside and asking what's wrong. This is NOT the normal me. The psych told me I could get off the meds, I kind of insisted.
i have been on dilantin for over 25 years . i to have very bad mood swings and i just cant take any stress at all . my neuro is taking me off dilantin slowly. i take 400mg daily . my neuro told me dilantin will cause mood swings and cause me to be irritable and was hard on your body after being on them so long. i have started keppra and dropping 1 dilantin a month . i was told my moods will improve and i will start to think more clearly.
For well over a year I have been experiencing memory loss and conginitve skills diminishing. I have seen 3 neurologist and my family practioner.Have had trembling in hands, trouble expressing the correct use of words, slurred speech, occasional blurred vision, aches and pain, headaches. Started with small pieces of memory being loss, until recently have had numerous episodes and longer periods of time missing.
(I am certain that has not happened, but we are going to check and be sure to pacify him) We have an appointment to see him 3-15, but would like to know if you have any information on this. I can find nothing regarding this, only memory loss for a short time after a seizure.
I can find nothing regarding this, only memory loss for a short time after a seizure.
It the seizure affected this lobe, then he would have loss of memory. However, continued loss of memory is of concern. I would suggest that you get him seen by his neurologist and tell him/her of his recurrent memory loss and new behavioral change. He may need another EEG. You didn't mention whether the abnormal MRI was prior to the seizure event (the recent hospital stay).
My dad is not allowed to be left alone and is scheduled for another MRI next month. He is also to begin rehab this week. My question is, is this memory loss common - and is it permanant? It is very frustrating for him, and for the family. Also, I don't know if this is related or not, but the doctor's treated him for lyme disease earlier this fall. In fact, he ended the antibiotic the week before he started lamictal. I've heard that lyme disease affects memory. Is there a coorelation?
Seizures with memory loss posted by Marilyn Williams on February 28, 1999 at 12:21:10: My daughter(age 17) at the age of 2 had absence seizures, then at about 7 began to have petit mals, and at the age of 12 grand mals. She was controlled somewhat on depakote, but was changed to Dilantin in November due to the side effects. Last spring she had a 30 minute seizure that caused her to have both short and long term memory problems.
56:16: My daughter(age 17) at the age of 2 had absence seizures, then at about 7 began to have petit mals, and at the age of 12 grand mals. She was controlled somewhat on depakote, but was changed to Dilantin in November due to the side effects. Last spring she had a 30 minute seizure that caused her to have both short and long term memory problems. When she came home she did not recognize anyone but me and didn't recognize her home. After a few days everything came back.
(I am certain that has not happened, but we are going to check and be sure to pacify him) We have an appointment to see him 3-15, but would like to know if you have any information on this. I can find nothing regarding this, only memory loss for a short time after a seizure. Thank you, Marilyn Williams Dear Marilyn: Sorry to hear about your daughter. Seizures often cause memory loss, especially when they involve the temporal lobe/hippocampus region.
MedHelp Health Answers